Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Diluted urine showed up in the urine analysis. Not on drugs or alcohol. What else could be the reason?

I have been doing U/A testing twice a week, but my last two tests the results came back diluted urine, but I have not been using alcohol and never used any illegal drugs in my lifetime, so what can cause this, very worried.
The test that I'm doing is Court Order, and diluted urine means tampering, and since the Judge goes by what is on paper, she was not happy with my last result, now my current result showed up diluted again.
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

I completely understand your concern, but please also note and discuss with your employer, court judge or the laboratory personnel, that a diluted urine report could also be due to the following causes:

-Liver problems: when the liver is not functioning correctly, there is a possibility that the kidneys may manufacture crystal clear urine. Poor digestion, bloating and decreased appetite are some of the common symptoms linked with liver diseases
-Diabetes: urine excreted appears diluted with excess fluid and hence, the urine color in DI patients is crystal clear
-Well hydrated individual: when the urine is diluted and clear, it indicates healthy hydration levels
-Others (substance abuse)

Please rule out all causes before a conclusion of adulteration (substance abuse) is made.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Wed, 10 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor